Atoz Nursing

Nursing Education | Nursing Jobs | Health Tips | Nursing Careers | Nursing care

Cardiogenic Shock First aid and Nursing Management

Cardiogenic Shock  Acute pulmonary edema is a clinical condition wherein there is interstitial and alveolar edema compromising gas change in the lungs.

Usually the patient present with breathlessness of sudden onset,tachypnoea, anxiety, profuse sweating, cold  clammy skin, expectoration of pink frothy sputum and cyanosis. Auscultation may reveal a gallop rhythm (S3), bilateral crepitations and rhonchi

Cardiogenic Shock Common causes

Acute myocardial infarction / ischemia

Tight mitral stenosis

Advanced AS/AR

Severe HTN

Cardiac tamponade

Stepwise Cardiogenic Shock Management:

Step.1:

  • make the patient sit up in bed with a back rest, preferably with the legs dangling over the sides of the bed.

Step.2:

  • Administer 100% oxygen by nasal prongs at 5lit/minute.

Step.3:

  • Draw blood for routine investigations.start an IV line using 5% dextrose and infuse at a very slow  rate.

Step.4:

  • Administer morphine in a dose of 3-5mg IV well diluted over several minutes .
  • Naloxone may be given if respiratory depression occurs(0.4mg IV)

Step.5:

  • Lasix 60-80 mg IV slowly

Step.6:

  • Administer nitroglycerine 0.4-1.2mg sublingually

Step.7:

  • Give aminophylline 5-6mg / kg diluted in 20 ml of dextrose over 20 minutes followed by 0.2-0.5mg/kg/hour in 5% dextrose as maintenance.

Step.8:

  • if there is no response to treatment,And if the patient systolic BP is <80 mmHg or has declined by at least 30 mmHg below previous level

Or

  • patient having signs of peripheral  insufficiency like cold moist skin and cyanosis

Or

  • urine output <20ml/hour with dulled sensorium
  • Use inotropic support with Dopamine 5-10 µg/kg/minute

Or

  • Dobutamine 5-10 ug/kg/minute

Call the specialist

Monitor Vital Signs

Heart rate                    ECG

BP                                   Chest X – Ray and

Lung signs                      ABG

Urine output

Septicaemic shock Management

  • Resuscitation as Hypovolemic shock
  • Start antibiotics
  • Hydrocortisone (200mg stat to be followed by  100mg IV 6 hourly)s
  • Septic  focus to be dealt with.

Anaphylaxis Shock management

Introduction:-

Anaphylaxis refers to an allergic reaction in which there are prominent dermal and systemic signs and symptoms. The full-blown syndrome includes urticaria and /or angioedema with hypotension and bronchospasm.Anaphylaxis may be mild, moderate or severe.

Mild Reaction:-

  • Urticarial rash with pruritus,
  • Sneezing,
  • Rhinorrhoea
  • +/- Tachycardia, normal BP

Moderate reaction:

  • Above feature
  • + Tachypnoea,
  • Hypotension
  • +/- Bronchospasm

Severe reaction:

  • Extensive urticaria,
  • Perioral and periorbital angioedema,
  • Severe hypotension,
  • Bronchospasm +/-
  • Laryngeal Edema.

Anaphylactic Shock Management

Mild cases:

Step 1

  • *Make  the patient lie flat on the bed
  • *reassurance of the patient.
  • Assured unobstructed air way
  • *remove clothing and observe the extent of rash.
  • *record pulse rate, respiratory rate and blood pressure
  • Inj. Adrenaline 0.1 mg IM(one ampule diluted to 10ml with distilled water, and inject 1ml)

Step 2

  • Injection pheniramine maleate (Avil) 50mg IM (1 mg/kg)
  • Injection hydrocortisone 100 mg IM (2 mg/kg)

Moderate causes:

Step 1

  • Make the lie flat on a bed.
  • Reassurance of the patient
  • Assure unobstructed air way
  • Remove clothing and observe the extent of rash.
  • Record pulse rate respiratory rate and blood pressure
  • Inj. Adrenaline 0.25 – 0.5 mg IM

Step 2

  • Secure IV line using a large bore IV cannula (18 or 2 G)and infuse RL or NS rapidly 1-2 litres till blood pressure normalizes.
  • Oxygen  via a nasal catheter nasal prongs or venturi mask at the rate of 4-6 liters/minute.
  • Inject pheniramine maleate(avil)50MG IM(1 mg/kg)
  • Injection hydrocortisone 100 mg IM(2 mg /kg)

Severe cases:

Step 1

  • *make the patient lie flat on the bed.
  • *Assure unobstructed air way
  • *Record pulse rate respiratory rate and blood pressure
  • *secure IV line using a large bore IV cannula(18 or 20 G) and inject adrenaline 0.1 mg IV stat ( dilute 10 ml with distilled water, give 1 ml IV)
  • *infuse RL /NS rapidly  1liter in 10 minutes
  • .*monitor pulse and BP continuously and titrate IV adrenaline and IV fluids,
  • Oxygen via Nasal catheter nasal prong or venturi Mask At the rate 5 ltr/Min,
  • Step  2,
  • Injection Pheniramine malate 50 mg / kg,
  • Injection Hydrocortisone 200 mg  IV Stat to be repeated according to Clinical Response,
  • Injection Aminophylline 10 ml in 5 % Dextrose  IV Stat Slowly if there is associated Bronchospasm,

Call Specialist,

  • Monitor Vitals :-
  • Pulse,
  • Respiration,
  • Blood Pressure,
  • Monitor vitals Continuously Till patient recovers from Cardiogenic Shock Symptoms,
NOTE:- ATOZNURSING.COM CONTENT ONLY FOR INFORMATION PURPOSE ONLY,DO NOT PROVIDE MEDICAL TREATMENT AND ADVICE,IF EMERGENCY CONTACT YOUR DOCTOR

Subscribe to Blog via Email

Enter your email address to subscribe to this blog and receive notifications of new posts by email.

View More Jobs:

Leave a Reply

Your email address will not be published. Required fields are marked *

Atoz Nursing © 2015 Frontier Theme